Jump to content

Search the Community

Showing results for tags 'cataracts'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Hello community, Thank you all for this wonderful resource! I have been reading this website since long before I made the decision to start Viibryd, and it is a wealth of information. Because I was recently diagnosed with posterior subcapsular cataracts that were likely either caused or exacerbated by the Viibryd, and because the benefits are not enough to justify continuing this damage to my eyes, I have decided to start planning the weaning off process. I would like advice about rate and timing since I need to try to do this faster than would normally be recommended. Quick psychiatric background: I went through betrayal trauma due to discovering my husband’s infidelity and was diagnosed with PTS, anxiety, and depression. After several years of herbal and natural mood-related supplements, I still felt many symptoms and received the same diagnoses again. So, against my normally holistic approach to health and healing, I decided to start an SSRI. I got the Pathway Genomics psychiatric pharmacogenomic panel, and the results were that Viibryd was the only SSRI that my body might potentially tolerate. My original plan was to take the Viibryd for a couple of years to get through separation, divorce, moving, etc, and then to taper off slowly using the recommended 5- 10% per month or so method. But a few months ago, my optometrist found cataracts, and I went to two separate ophthalmologists to confirm. There is plenty of scientific literature about research that has shown that SSRIs cause cataracts, and incidentally it was listed under the “rare” side effects in some Viibryd studies. So, I need to try to find a way to wean off faster, within a few months if possible. I need to stop the excess serotonin, which is what is causing the cataracts to grow. I’m wondering if I should cut the 10’s into halves to create a month or so of 15, then 10, then 5, then 0 (I could try making a second cut to get 2.5, but it might be too uneven or crumbly). Or if it would be better to taper by smaller increments (necessitating a compounding pharmacy, if it's possible) every couple of weeks instead. (I would rather avoid the cognitive difficulties of trying to make powder and capsules, liquid solution, or other methods myself.) I am aware that it is an iterative process and the need for stabilizing, updosing if necessary, etc. So, I'm thinking I'll ask my psychiatrist to request permission from the insurance company for a couple of 10's per day (current approval is one pill only per day) for the next six months or so. Other relevant info includes that the weaning ONTO Viibryd process was horrible for me (1 month 10 mg, 1 week 15 mg, then 20) with panic, severe anxiety, lightheadedness, and many other difficult symptoms. Since then, there have been a number of side effects including a period of chronic migraines, and mostly fatigue, cognitive fog, dissociation, sleeping issues, and a long list of other symptoms that I have been documenting. The anxiety and depression have been slightly better, but still not enough to be really functional, and certainly not enough considering the cataracts. I haven’t been working the past few years because of these health problems, so I can focus solely on healing during withdrawal and hopefully will be able to be productive after recovery. Also, I have continued my healthy lifestyle of organic, vegan, gluten-free diet, yoga, exercise, nature, etc. and have implemented natural modalities including acupuncture, massage, therapies, etc. So what I need help with is just the tapering off of the Viibryd as quickly as possible. I would appreciate any advice about recommended rates and timing for trying to wean off using a faster method. Thank you for your time, and I look forward to any suggestions!
  2. I have had both numerous allergies and sensitivities, and sometimes paradoxical reactions to meds, since long before withdrawals (some since birth but increased throughout my life). I am not in acute withdrawal now, but believe my numerous withdrawals from various meds have increased my tendencies to get reactions to food, environmental, and chemicals/medications, although they were already increasing throughout my life and are severe enough that they're well-acknowledged by doctors. I have had cataracts for many years, and they are now well past the stage where surgery is called for. I have an excellent and conscientious ophthalmologist, fortunately, but I'm concerned about the various meds and anesthetics (including what the doc said would be a "small" amount of propofol - I'd still need to be conscious enough to follow directions, he said) that I'd need. I do know from experience what many of my allergies/sensitivities are from past experiences, but this (will need both eyes done but one is the most acute right now though other will probably need to be done fairly soon after) involves meds I've never had before. I will get a list of the meds the doctor feels will be needed to learn as much about them (families of drugs, additives - which account for a great many of my allergic reactions, etc.) and discuss options with my doctor prior to surgery. The new lens will be acrylic and I am concerned about that since I cannot tolerate synthetic clothing generally (and when I can, only briefly) due to severe urticaria... dermagraphism, itching that can burn like fire under my skin, hives and welts, rashes, and general systemic symptoms including chills, physical "restlessness" though not quite akathisia I don't think, and generally feeling "unwell." I will discuss the substances involved with the ophthalmologist and with my PCP (who seems more concerned about reactions even than I am, since she understands the unusual degree of sensitivities I have and is familiar with the phenomenon from a few other people she knows). But I would like to discuss not only meds involved and possible options with other chemically sensitive people who have had concerns re surgery of any kind and particularly if they're been able to tolerate propofol, and especially to learn more of the procedure itself with people who have had cataract surgery. I also am still on a benzo (clonazepam) as a long-term anticonvulsant re seizure disorder, and which I may always need to be one since have very long history of being unable to tolerate or respond to other anticonvulsants. I believe I read a reference here (not sure if it was this site) about interactions between propofol and benzos; if anyone has had propofol while on a benzo their input would be very welcome. btw, I do want to assure people that allergies and sensitivities as severe as mine are very rare, and that they have been medical problems for me since I was (literally) two weeks old! With many years' experience in w/d groups, I've noticed that most people by far who have such problems after w/d usually had allergies and chemical sensitivities prior to the meds and w/d (people usually have told me about these on the phone and private correspondence, if you wonder why you're not seeing those discussions here); it's usually when those are already issues that they sometimes increase when our bodies become more sensitized or where hormones are involved when endocrine system is sensitized, I think. I certainly don't want to alarm anyone that my condition is commonplace, I've read countless posts in various w/d groups and corresponded with countless people over the last decade, and this is absolutely not the norm, but it is my reality. If you PM me (this is only very peripherally a w/d issue so not sure it's an appropriate topic for a w/d site, though I know a number of people here are chemically or at least med sensitive), please post a brief "I PM'd you" in this thread, since I usually receive notifications from this site but for some reason don't always. Thanks! And sorry this post is so verbose. Mine is a very unusual situation and I wanted to make that clear. P.S. re meds needed in procedures - I have found some options for dental anesthetics and filling materials, and certain meds, that I tolerated just fine. There are probably many more options, I just avoid medical procedures unless necessary. Just had some minor (not vision or dental) procedures - not the first time - that went smooth as glass and healing beautifully without problems. I'd be glad to give more details if it would help anyone, though everyone's responses to substances can be different.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy